Hail, Madison
- When
- June 4, 4:35 PM CST
- Where
- Madison County, Huntsville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
A few trees were blown down and one blocked the roadway in north Huntsville. Dime size hail was also observed with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A few trees were blown down and one blocked the roadway in north Huntsville. Dime size hail was also observed with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 4, 1:56 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT TUE JUN 04 2002 WATER VAPOR SATELLITE IMAGERY WAS DEPICTING FOUR MAIN VORTICES OVER THE DOMAIN...ONE OVER NEW MEXICO...ONE OVER NORTH DAKOTA...ONE OVER THE WESTERN GULF OF MEXICO...AND THE LAST ONE WELL EAST OF FLORIDA. FORECAST MODELS INDICATE THE NORTHERN TROF OVER THE NORTHERN PLAINS WILL SHEAR OFF FROM THE TROF OVER NEW MEXICO...AND RACE SOUTHEAST. THIS WILL RESULT IN AN EASTERN U.S. TROF THURSDAY AND FRIDAY. UPPER-LEVEL LOW OVER THE WESTERN GULF OF MEXICO WILL PROBABLY MOVE VERY LITTLE THROUGH FRIDAY. AVIATION MODEL HAS THE TRAILING TROF OVER NEW MEXICO MOVING OVER THE LOWER MISSISSIPPI VALLEY LATER THIS WEEKEND. OBVIOUSLY...THE AIR MASS OVER FORECAST AREA WILL REMAIN MOIST AND UNSTABLE THROUGH THURSDAY...WITH A GOOD CHANCE OF THUNDERSTORMS. A FRONT SHOULD HELP KICK OFF THUNDERSTORMS OVER NORTH ALABAMA ON THURSDAY...BUT IT APPEARS RIGHT NOW THAT THE FRONT WILL RETREAT BACK TO THE NORTH FRIDAY NIGHT. CURRENT CONVECTION...SOME SEVERE...WAS AFFECTING MAINLY SOME OF THE EASTERN COUNTIES. STORMS WERE MOVING TO THE NORTHWEST. EXPECT THIS CONVECTION TO SHOW SOME WESTWARD DEVELOPMENT THROUGH THE REMAINDER OF THE AFTERNOON. CROSS TOTALS AND TOTAL TOTALS OFF THE MESOETA MODEL IMPLY BETTER COVERAGE OF THUNDERSTORMS OVER NORTH ALABAMA EARLY WEDNESDAY AFTERNOON...AND FORECAST AREA WIDE BY LATE AFTERNOON. HSV 71/92/70/83/68 25354 BHM 72/92/71/86/68 25353 MGM 72/92/71/88/70 25353 .BHM...NONE. 70
ALZ001>050-042003- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUN 4 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THE HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN UNITED STATES WILL CONTINUE TO MOVE EAST TODAY IN RESPONSE TO AN APPROACHING UPPER LEVEL TROUGH. AN UPPER LEVEL DISTURBANCE IN THE GULF OF MEXICO WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON AND EVENING...MAINLY FROM A LINE OF TUSCALOOSA...TO BIRMINGHAM...TO ANNISTON...AND SOUTH. ACROSS NORTH ALABAMA...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. ALTHOUGH NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED...IF A THUNDERSTORMS DOES DEVELOP...STRONG GUSTY WINDS AND SOME SMALL HAIL WILL POSSIBLE OCCUR. NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNLIKELY THROUGH WEDNESDAY MORNING. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 0 BIRMINGHAM IS 0 MONTGOMERY IS 0
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 8SE ASHVILLE AL 1.00 IN HAIL
06/04/02 ST. CLAIR REPORTED BY ST. CLAIR
COUNTY EMA.
0201 PM 8SE ASHVILLE AL 1.00 IN HAIL
06/04/02 ST. CLAIR QUARTER SIZE HAIL 1S OF
RAGLAND. PUBLIC REPORT.
0201 PM 8SE ASHVILLE AL WIND DAMAGE
06/04/02 ST. CLAIR TOPS OF TREES BLOWN OUT
ALONG COUNTY ROAD 144...1
MILE SOUTH OF RAGLAND.
PUBLIC REPORT.
0210 PM NEW SITE AL WIND DAMAGE
06/04/02 TALLAPOOSA TREES DOWN ALONG COUNTY
ROAD 22. REPORTED BY
TALLAPOOSA COUNTY 911.
0210 PM NEW SITE AL 1.75 IN HAIL
06/04/02 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY 911.
0215 PM 8SE ASHVILLE AL WIND DAMAGE
06/04/02 ST. CLAIR TREES DOWN ON POWER LINES
1 S OF RAGLAND. PUBLIC
REPORT.
0220 PM ALEXANDER CITY AL 1.00 IN HAIL
06/04/02 TALLAPOOSA PUBLIC REPORT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM OXFORD AL 0.88 IN HAIL
06/04/02 CALHOUN PUBLIC REPORT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 15N ASHLAND AL LIGHTNING
06/04/02 CLAY *** 1 INJ ***
7 YEAR OLD GIRL STRUCK BY
LIGHTNING AT MT CHEAHA
STATE PARK.REPORTED BY
CLAY COUNTY EMA.
0425 PM SALEM AL 1.00 IN HAIL
06/04/02 LEE REPORTED BY LEE COUNTY
EMA.
0430 PM SALEM AL 1.00 IN HAIL
06/04/02 LEE PUBLIC REPORT.
0310 PM SAKS AL 1.00 IN HAIL
06/04/02 CALHOUN REPORTED BY CALHOUN
COUNTY 911.
0320 PM OXFORD AL 0.88 IN HAIL
06/04/02 CALHOUN PUBLIC REPORT.
0315 PM 2NW DADEVILLE AL 0.88 IN HAIL
06/04/02 TALLAPOOSA NICKEL SIZE HAIL AT
HORSESHOE BEND. REPORTED
BY PARK RANGER.
0350 PM ROANOKE AL WIND DAMAGE
06/04/02 RANDOLPH TREE DOWN ON COMMERCE
STREET. REPORTED BY THE
POLICE DEPARTMENT.
0350 PM ROANOKE AL 0.75 IN HAIL
06/04/02 RANDOLPH REPORTED BY THE POLICE
DEPARTMENT.
0420 PM SCOTTSBORO AL WIND DAMAGE
06/04/02 JACKSON TREES AND POWER LINES
DOWN ALONG HIGHWAY 35
FROM SCOTTSBORO TO THE
BAILEY COMBAR BRIDGE.
REPORTED BY JACKSON
COUNTY EMA.
0420 PM SCOTTSBORO AL 1.00 IN HAIL
06/04/02 JACKSON QUARTER SIZE HAIL FROM
SCOTTSBORO RO BAILEY
COMBAR BRIDGE ON HIGHWAY
35. REPORTED BY JACKSON
COUNTY EMA.The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300517, 5300518.